Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Conservation laws of free boundary problems and the classification of conservation laws for water waves


Author: Peter J. Olver
Journal: Trans. Amer. Math. Soc. 277 (1983), 353-380
MSC: Primary 35R35; Secondary 35L65, 35Q20, 76B15
MathSciNet review: 690057
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The two-dimensional free boundary problem for incompressible irrotational water waves without surface tension is proved to have exactly eight nontrivial conservation laws. Included is a discussion of what constitutes a conservation law for a general free boundary problem, and a characterization of conservation laws for two-dimensional free boundary problems involving a harmonic potential proved using elementary methods from complex analysis.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35R35, 35L65, 35Q20, 76B15

Retrieve articles in all journals with MSC: 35R35, 35L65, 35Q20, 76B15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1983-0690057-X
PII: S 0002-9947(1983)0690057-X
Keywords: Free boundary problem, conservation law, water waves, completely integrable, harmonic function
Article copyright: © Copyright 1983 American Mathematical Society